MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V443Q-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of our investigation, olympus followed up with the user facility to obtain additional information regarding the reported event but with no result.The subject device was not returned to the service center for evaluation.The exact cause of the reported event cannot be determined.However, the b-v443q-a and b-v243q-a instruction manual states "before use, prepare and inspect the instrument as instructed below.Should the slightest irregularity be suspected, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, pose an infection control risk, tissue irritation, perforation, bleeding, mucous membrane damage, and may result in more severe equipment damage.Never use excessive force to operate the instrument.This could damage the instrument.".
 
Event or Problem Description
The service center was informed that during an therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure, a total of four balloons broke in the patient.The balloons used were from three different lots.It is unknown if any device fragment fell into the patient.The intended procedure was completed.There was no patient injury reported.This is 1 of 4 reports.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9207624
Report Number8010047-2019-03644
Device Sequence Number14229997
Product Code FGE
UDI-Device Identifier04953170368769
UDI-Public04953170368769
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V443Q-A
Device Lot Number81YZ
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1